Thomson, Allan D. and Cook, Christopher C. H. (1997) Parenteral thiamine and Wernicke's encephalopathy: The balance of risks and perception of concern. Alcohol and Alcoholism, 32 (3). pp. 207-209. ISSN 0735-0414. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)
|The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)|
Wernicke's encephalopathy, a disorder with significant mortality and high morbidity, is common amongst alcohol-dependent patients. Thiamine deficiency appears to play a key role in its aetiology, and parenteral high-dose thiamine is effective in prophylaxis and treatment. Unfortunately, reports of rare anaphylactoid reactions have led to a dramatic reduction in the use of parenteral thiamine, and it is possible that this change in treatment has led, or will lead, to an increase in morbidity and mortality. There is a need for education of doctors who treat alcohol-dependent patients, in order to ensure appropriate use of parenteral thiamine in prophylaxis and treatment of this disorder.
|Divisions:||Faculties > Science Technology and Medical Studies > Kent Institute of Medicine and Health Sciences (KIMHS)|
|Depositing User:||T.J. Sango|
|Date Deposited:||05 May 2009 10:06|
|Last Modified:||12 Jun 2014 10:46|
|Resource URI:||https://kar.kent.ac.uk/id/eprint/17999 (The current URI for this page, for reference purposes)|